Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 94, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 8, 2018, 9:26 PM CDT for 4 counties in Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2018, 9:26 PM CDT (02:26 UTC)
- Expired
- Jun 8, 2018, 10:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, MO, Linn County, MO, Macon County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 178 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 9:50 PM CDT | TSTM WND DMG | Ethel, MO | DELAYED REPORT: MULTIPLE TREES DOWN, ESTIMATED WINDS 60MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
895
WUUS53 KEAX 090226
SVREAX
MOC001-115-121-211-090315-
/O.NEW.KEAX.SV.W.0094.180609T0226Z-180609T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
926 PM CDT FRI JUN 8 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southwestern Adair County in northeastern Missouri...
Northeastern Linn County in north central Missouri...
Southeastern Sullivan County in north central Missouri...
Northwestern Macon County in north central Missouri...
* Until 1015 PM CDT.
* At 925 PM CDT, a severe thunderstorm was located 13 miles north of
Bucklin, or 18 miles northeast of Brookfield, moving southeast at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
New Cambria, Elmer, Ethel, South Gifford, New Boston and Winigan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3975 9272 4000 9300 4011 9288 3995 9247
TIME...MOT...LOC 0225Z 306DEG 19KT 3998 9284
HAIL...1.00IN
WIND...60MPH
$$
Barham1 follow-up statement
612
WWUS53 KEAX 090242
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
942 PM CDT FRI JUN 8 2018
MOC001-211-090252-
/O.CAN.KEAX.SV.W.0094.000000T0000Z-180609T0315Z/
Adair MO-Sullivan MO-
942 PM CDT FRI JUN 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ADAIR AND
SOUTHEASTERN SULLIVAN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3975 9272 3994 9293 4004 9280 3995 9247
TIME...MOT...LOC 0242Z 306DEG 19KT 3993 9274
$$
MOC115-121-090315-
/O.CON.KEAX.SV.W.0094.000000T0000Z-180609T0315Z/
Linn MO-Macon MO-
942 PM CDT FRI JUN 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR EAST CENTRAL LINN AND NORTHWESTERN MACON COUNTIES...
At 942 PM CDT, a severe thunderstorm was located 12 miles northeast
of Bucklin, or 14 miles southwest of La Plata, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
New Cambria, Elmer, Ethel and New Boston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3975 9272 3994 9293 4004 9280 3995 9247
TIME...MOT...LOC 0242Z 306DEG 19KT 3993 9274
HAIL...1.00IN
WIND...60MPH
$$
BarhamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:20 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 8, 6:20 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 620 PM CDT Fri Jun 8 2018 .Discussion... Issued at 309 PM CDT FRI JUN 8 2018 As of 19Z, there were several mesoscale features to track that could influence our weather this afternoon and tonight. First, there appears to be an outflow boundary, or some surface convergence zone, running from northeastern MO northwestward into western IA. In western IA there also appears to be an MCV that is tracking to the southeast. Storms have already developed along the outflow boundary/convergence zone in far northeastern MO and southeastern IA. With CU building along the boundary to the northeast, it seems like this will be the most likely area for storms during the afternoon. So for our forecast area, have gone generally dry through the afternoon hours. Later this evening and tonight, as the MCV starts to move into the area, it's possible storms could form along/ahead of it. The HRRR and the ESRL HRRR both show this, to some extent. The HRRR is much more aggressive building storms southward southern extent of the MCV. The ARW and NMM show something similar but without the update frequency the HRRR/ESRL HRRR, the track of the MCV seems off. This MCV tracking into northern MO is what seems most likely to bring thunderstorms to the forecast area. Have reconfigured low PoPs to account for this possibility. The forecast gets murkier for the weekend. First, it looks like that despite broad and somewhat flat ridging, the thermal ridge shifts to the west into the Plains. So it looks like places to our west will really heat up. This may spread into western portions of the forecast area as well. But in the eastern portions of the forecast area, where there isn't as warm of air aloft, it looks like thunderstorms could develop Saturday and potentially linger into Sunday. So highs in the middle 90s look likely in our west Saturday and Sunday while highs in the upper 80s look likely in our east given the pattern and the potential for precipitation. For next week, hot and humid conditions will continue Monday with some relief through the middle of the week. For Monday, the thermal ridge will strengthen and spread east ahead of a cold front. So much of the area will see middle 90 degree readings for highs. Then with the front moving through late in the evening, thunderstorms should develop within an extremely unstable air mass. While shear is not all that strong, it's not nonexistent like it is today and this weekend. So it's possible there could be strong to potentially severe storms Monday evening and overnight. Cooler temperatures, in a relative sense, are likely Tuesday - Thursday, in the wake of the front. While temperatures in the mid to upper 80s will fee better the middle 90s, it looks like dewpoints will be lower so the air mass will be less humid. && .Aviation...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 617 PM CDT FRI JUN 8 2018 VFR conditions are expected throughout the period, with a slight wind shift from SE to SW overnight. Some isolated thunderstorms are possible over northern Missouri late this evening through the early morning timeframe, mainly effecting the Kirksville airfield. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Barham
Hazardous weather outlook, Jun 8, 4:42 AM CDT, 16 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 442 AM CDT Fri Jun 8 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-090945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 442 AM CDT Fri Jun 8 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong storms will be possible across northern Missouri this afternoon and evening. The main threat will be for strong winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot conditions are expected this weekend with highs in the low to mid 90s and heat index values in the mid 90 to 100 degree range. Strong to isolated severe storms with be possible Saturday with strong to isolated damaging wind gusts the main threat. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 8, 8:19 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 819 PM CDT FRI JUN 8 2018 MOZ015-016-024-090200- Grundy MO-Linn MO-Sullivan MO- 819 PM CDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINN...EAST CENTRAL GRUNDY AND SOUTHWESTERN SULLIVAN COUNTIES UNTIL 900 PM CDT... At 818 PM CDT, Doppler radar was tracking a strong thunderstorm near Galt, or 14 miles southwest of Milan, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Browning, Galt, Purdin and Humphreys. LAT...LON 3999 9340 4013 9339 4012 9312 3995 9316 TIME...MOT...LOC 0118Z 270DEG 8KT 4006 9332 Barham
Special weather statement, Jun 8, 9:00 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 900 PM CDT FRI JUN 8 2018 MOZ016-017-024-025-090245- Macon MO-Adair MO-Linn MO-Sullivan MO- 900 PM CDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAIR...NORTHEASTERN LINN...SOUTHEASTERN SULLIVAN AND NORTHWESTERN MACON COUNTIES UNTIL 945 PM CDT... At 900 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles east of Browning, or 12 miles southeast of Milan, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Winigan. LAT...LON 4004 9272 3991 9294 4004 9309 4014 9293 TIME...MOT...LOC 0200Z 309DEG 12KT 4007 9297 Barham
Local storm report, Jun 8, 9:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 3 E LAREDO 40.03N 93.39W
06/08/2018 E1.25 INCH GRUNDY MO EMERGENCY MNGR
LOTS OF QUARTER SIZED HAIL WITH SEVERAL UP
TO HALF DOLLARS. WINDS GUSTING 30 TO 40 MPH.
&&
PPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:00 PM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 30 min |
| Jun 8, 8:19 PM CDT | Special Weather Statement | EAX | Sullivan | 41 min |
| Jun 8, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 46 min |
| Jun 8, 8:37 PM CDT | Flash Flood Warning | EAX | Sullivan | 3 hr |
| Jun 8, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Sullivan | 35 min |
| Jun 8, 8:46 PM CDT | Flash Flood Warning | EAX | Grundy, Linn, Sullivan | 3 hr |
| Jun 8, 9:00 PM CDT | Special Weather Statement | EAX | Linn | 45 min |
| Jun 8, 9:13 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 47 min |
| Jun 8, 9:39 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 51 min |
| Jun 8, 10:11 PM CDT | Special Weather Statement | EAX | Macon | 49 min |
| Jun 8, 10:35 PM CDT | Special Weather Statement | EAX | Linn | 40 min |
| Jun 8, 11:15 PM CDT | Special Weather Statement | EAX | Chariton | 45 min |
| Jun 9, 6:37 PM CDT | Special Weather Statement | EAX | Holt | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.